Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 17, 2014, 6:43 AM CDT for 4 counties in Texas. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2014, 6:43 AM CDT (11:43 UTC)
- Expired
- Mar 18, 2014, 1:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 148 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sulphur River near Talco (TLCT2).
- Action stage
- 19.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
096 WGUS44 KSHV 171143 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 643 AM CDT MON MAR 17 2014 TXC159-343-387-449-181143- /O.NEW.KSHV.FL.W.0003.140317T1143Z-140318T1800Z/ /TLCT2.1.ER.140317T0900Z.140317T1200Z.140318T0000Z.NO/ 643 AM CDT MON MAR 17 2014 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SULPHUR RIVER BELOW TALCO. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 AM MONDAY THE STAGE WAS 20.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY WOODED FLOODPLAIN. RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND. && LAT...LON 3342 9530 3340 9481 3328 9465 3327 9466 3336 9530 $$
1 follow-up statement
661 WGUS84 KSHV 181447 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 947 AM CDT TUE MAR 18 2014 TXC159-343-387-449-181517- /O.CAN.KSHV.FL.W.0003.000000T0000Z-140318T1800Z/ /TLCT2.1.ER.140317T0900Z.140317T1530Z.140317T2352Z.NO/ 947 AM CDT TUE MAR 18 2014 THE FLOOD WARNING IS CANCELLED FOR THE SULPHUR RIVER BELOW TALCO TEXAS. * AT 915 AM TUESDAY THE STAGE WAS 16.8 FEET. * FELL BELOW FLOOD STAGE AT 645 PM MONDAY EVENING. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.5 FEET BY TUESDAY MORNING. ALSO THE SULPHUR RIVER CRESTED AT 20.9 FEET DURING MID MONDAY MORNING NEAR TALCO TEXAS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 17, 5:51 AM CDT, 52 minutes earlier.
Area forecast discussion, Mar 17, 5:51 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 551 AM CDT MON MAR 17 2014 .AVIATION... FOR THE 24 HOUR TAF PERIOD ENDING AT 18/12Z...MVFR CIGS AREA WIDE TO BEGIN THE PERIOD THIS MORNING. ALSO SOME VISIBILITY RESTRICTIONS TO IFR AND MVFR POSSIBLE ACROSS SOUTH CENTRAL ARKANSAS AND IN ADJACENT NORTH LOUISIANA DUE TO SNOW AND RAIN. THE PRECIPITATION SHOULD END BY 15Z. CIGS WILL CLEAR FROM WEST TO EAST TODAY WITH ALL AREAS VFR BY 20Z. CLEAR SKIES EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD WITH NO VISIBILITY RESTRICTIONS. SURFACE WIND NORTHERLY 5 TO 10 KTS TODAY AND LIGHT AND VARIABLE TONIGHT. /14/ && .PREV DISCUSSION... /ISSUED 347 AM CDT MON MAR 17 2014/ DISCUSSION... TWO UPPER LOWS AFFECTING THE REGION THIS MORNING. THE FIRST IS DIGGING SE ACROSS CNTRL TX AND WILL EVENTUALLY MOVE EWD ALONG THE GULF COAST TODAY AND SHOULD HELP TO USHER DRY AIR INTO THE CWA. THE SECOND LOW IS MOVING EWD AND IS CENTERED NEAR THE BORDERS OF AR/LA/MS. ASCENT AND MID LVL MOISTURE ASSOCIATED WITH THE SECOND LOW HAS RESULTED IN A BAND OF LIGHT PRECIP FROM NEAR KLIT...TO KTXK...TO KAQV. THIS BAND WILL SLOWLY MOVE EWD THIS MORNING AS THE LOW MOVES AWAY FROM THE REGION. SFC OBS IN CNTRL AR HAVE BEEN REPORTING LIGHT SNOW. TEMPS ARE NOT EXPECTED TO FALL TOO MUCH MORE ACROSS SRN AR. DEWPOINT AT KELD IS AT 32 DEGREES F NOW AND SHOULD HOLD STEADY OR RISE SLIGHTLY ONCE PRECIP BEGINS TO FALL. THEREFORE...WILL KEEP PRECIP AS ALL RAIN FOR THIS MORNING. STILL CANNOT COMPLETELY RULE OUT A FEW FLAKES OF SNOW IN S CNTRL AR BUT I THINK THE CHANCES ARE TOO LOW TO MENTION IN THE FCST. SKIES SHOULD BEGIN TO QUICKLY CLEAR FROM W TO E DURING THE DAY TODAY. ANOTHER CHILLY NIGHT EXPECTED MONDAY NIGHT/TUESDAY MORNING AS TEMPS FALL INTO THE UPPER 30S/LOW 40S BUT A QUICK REBOUND IS EXPECTED TUESDAY AS GUSTY SSWLY WINDS AND WAA INCREASE AHEAD OF THE NEXT COLD FRONT DUE TO ARRIVE TUESDAY NIGHT/WEDNESDAY MORNING. LATEST ECMWF CONTINUES TO FCST SOME LIGHT QPF BUT MAIN FORCING FROM THE PASSING UPPER TROUGH WILL BE WELL TO THE NORTH AND THERE WILL NOT BE MUCH TIME FOR RETURN MOISTURE FLOW BEFORE THE FRONT ARRIVES. THUS...NO PRECIP EXPECTED WITH THIS FROPA. TEMPS SHOULD BE COOLED BACK TO NEAR OR SLIGHTLY BELOW NORMAL FOLLOWING THE NEXT COLD FRONT. ONCE AGAIN...A QUICK RECOVERY IS EXPECTED BY THURSDAY AS SLY FLOW RESUMES. NEXT CHANCES FOR RAIN STILL LOOKS TO START LATE FRIDAY. MEDIUM RANGE MODELS CONTINUE TO DIFFER SIGNIFICANTLY WITH TIMING ON THE FROPA BUT ARE ACTUALLY IN AGREEMENT WITH STALLING THE FRONT NEAR THE GULF COAST. ZONAL FLOW ALOFT SHOULD BE ABLE TO PROVIDE ENOUGH MOISTURE TO KEEP AT LEAST SLIGHT CHANCE POPS IN THE FCST FOR MUCH OF NEXT WEEKEND AND EVEN INTO MONDAY. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 57 40 74 44 68 / 20 0 10 10 10 MLU 52 37 70 46 67 / 20 0 10 10 10 DEQ 55 34 71 35 66 / 10 0 10 10 10 TXK 53 40 72 42 66 / 20 0 10 10 10 ELD 54 36 71 41 66 / 30 0 10 10 10 TYR 56 42 74 43 67 / 10 0 10 10 10 GGG 56 41 74 42 67 / 10 0 10 10 10 LFK 56 40 75 47 69 / 10 0 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
Hazardous weather outlook, Mar 17, 6:05 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 605 AM CDT MON MAR 17 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 605 AM CDT MON MAR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL RETURN SATURDAY AND SUNDAY AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. HOWEVER...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:17 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 28 hr |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.